Alert archive / California / Winter Storm Watches in 2012

Winter Storm Watch 2, NWS San Diego, CA

February 14, 2012Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this winter storm watch at Feb 14, 2012, 1:32 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 15, 2012, 1:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 14, 2012, 1:32 PM PST (21:32 UTC)
In effect from
Feb 15, 2012, 1:00 PM PST
Expired
Feb 15, 2012, 2:51 AM PST
In force
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2012-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2012-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WWUS46 KSGX 142132
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
132 PM PST TUE FEB 14 2012

...STORM SYSTEM COULD BRING HIGH SNOWFALL AMOUNTS TO THE 
MOUNTAINS WEDNESDAY INTO THURSDAY MORNING...

.A COLD UPPER LEVEL TROUGH WILL DROP DOWN THROUGH SOUTHERN CALIFORNIA
ON WEDNESDAY...POSSIBLY BRINGING SNOWFALL ACCUMULATIONS OF 8
INCHES OR HIGHER TO ELEVATIONS ABOVE 3000 FEET. MAJORITY OF SNOW
SHOWERS WILL BEGIN BY LATE WEDNESDAY MORNING FOR THE SAN
BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...AND BY LATE AFTERNOON
FOR THE SAN DIEGO COUNTY MOUNTAINS.

CAZ055-056-058-150600-
/O.NEW.KSGX.WS.A.0002.120215T2100Z-120216T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE...
BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE...
FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT...
I-15 AT 3500 FEET...LAKE ARROWHEAD...MOUNT BALDY...
MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN...RUNNING SPRINGS...
TWIN PEAKS...WRIGHTWOOD...AGUANGA...ANZA...GARNER VALLEY...
IDYLLWILD...MOUNTAIN CENTER...PINE COVE...PINYON PINES...
VISTA GRANDE...BOULEVARD...CAMERON...CAMPO...CUYAMACA...
DESCANSO...JULIAN...LAKE HENSHAW...MORENA VILLAGE...
MOUNT LAGUNA...OAK GROVE...PINE HILLS...PINE VALLEY...RANCHITA...
SANTA YSABEL...WARNER SPRINGS
132 PM PST TUE FEB 14 2012

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING. 

* SNOW LEVELS: 3500 FEET LOWERING TO 2500 FEET WEDNESDAY EVENING.

* SNOW ACCUMULATIONS: 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS
  ABOVE 3000 FEET. SNOWFALL AMOUNTS 1 TO 2 INCHES BETWEEN 2500 AND
  3000 FEET.

* TIMING: WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING.

* WINDS: AREAS OF WEST TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS
  TO 45 MPH THROUGH WEDNESDAY EVENING. OVER THE SAN BERNARDINO AND
  RIVERSIDE COUNTY MOUNTAINS...WINDS BECOMING NORTH TO NORTHEAST
  20 TO 30 MPH WITH LOCAL GUSTS TO 70 MPH BY EARLY THURSDAY
  MORNING.

* VISIBILITY: LOCALLY REDUCED TO NEAR ZERO IN SNOW...BLOWING 
  SNOW...AND FOG.

* IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE
  MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER AND
  POSSIBLE ROAD CLOSURES. CARRY CHAINS...AND TAKE EXTRA FOOD...
  WATER...AND CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

HARRISON/PG
2 follow-up statements
439 
WWUS46 KSGX 150510
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
910 PM PST TUE FEB 14 2012

...SIGNIFICANT NEW SNOW POSSIBLE FOR TO THE MOUNTAINS WEDNESDAY
AFTERNOON THROUGH THURSDAY MORNING...

.A COLD UPPER LEVEL TROUGH WILL TRACK ACROSS SOUTHERN CALIFORNIA
WEDNESDAY AFTERNOON AND EVENING...POTENTIALLY BRINGING SNOWFALL
ACCUMULATIONS OF 8 INCHES OR HIGHER TO ELEVATIONS ABOVE 3000 FEET.
MAJORITY OF SNOW SHOWERS WILL BEGIN BY LATE WEDNESDAY MORNING FOR
THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SPREADING INTO
THE SAN DIEGO COUNTY MOUNTAINS BY THE AFTERNOON.

CAZ055-056-058-151315-
/O.CON.KSGX.WS.A.0002.120215T2100Z-120216T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE...
BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE...
FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT...
I-15 AT 3500 FEET...LAKE ARROWHEAD...MOUNT BALDY...
MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN...RUNNING SPRINGS...
TWIN PEAKS...WRIGHTWOOD...AGUANGA...ANZA...GARNER VALLEY...
IDYLLWILD...MOUNTAIN CENTER...PINE COVE...PINYON PINES...
VISTA GRANDE...BOULEVARD...CAMERON...CAMPO...CUYAMACA...
DESCANSO...JULIAN...LAKE HENSHAW...MORENA VILLAGE...
MOUNT LAGUNA...OAK GROVE...PINE HILLS...PINE VALLEY...RANCHITA...
SANTA YSABEL...WARNER SPRINGS
910 PM PST TUE FEB 14 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING. 

* ELEVATION: ABOVE 3000 FEET.

* SNOW LEVELS: SNOW LEVELS WILL FALL FROM NEAR 5000 FEET WEDNESDAY
  MORNING TO BETWEEN 3500 AND 4000 FEET BY THE AFTERNOON. SNOW
  LEVELS WILL CONTINUE TO FALL WEDNESDAY EVENING TO BETWEEN 2500
  AND 3000 FEET...AND MAY BE LOCALLY LOWER WITH HEAVIER SHOWERS.

* SNOW ACCUMULATIONS: 4 TO 8 INCHES...WITH LOCALLY HIGHER AMOUNTS
  ABOVE 3000 FEET. SNOWFALL AMOUNTS 1 TO 2 INCHES BETWEEN 2500 AND
  3000 FEET.

* TIMING: WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING.

* WINDS: AREAS OF WEST TO SOUTHWEST WINDS 15 TO 25 MPH...WITH
  GUSTS TO 45 MPH THROUGH WEDNESDAY EVENING. OVER THE SAN
  BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...WINDS WILL QUICKLY
  TRANSITION FROM WEST TO NORTH OR NORTHEAST 20 TO 30 MPH
  WEDNESDAY NIGHT...WITH LOCAL GUSTS TO 70 MPH BY EARLY THURSDAY
  MORNING.

* VISIBILITY: LOCALLY REDUCED TO NEAR ZERO IN SNOW...BLOWING 
  SNOW...AND FOG.

* IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN 
  THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER 
  WEATHER AND POSSIBLE ROAD CLOSURES. CARRY CHAINS...AND TAKE 
  EXTRA FOOD... WATER...AND CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

PALMER
300 
WWUS46 KSGX 151051
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
251 AM PST WED FEB 15 2012

...SNOW AND GUSTY SOUTHWEST TO WEST WINDS LIKELY FOR THE
MOUNTAINS THIS AFTERNOON THROUGH THURSDAY MORNING...

.A COLD UPPER LEVEL LOW WILL TRACK ACROSS SOUTHERN CALIFORNIA
THIS AFTERNOON AND EVENING...POTENTIALLY BRINGING SNOWFALL
ACCUMULATIONS OF 4 TO 6 INCHES TO THE MOUNTAINS ABOVE 3000 FEET.
LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN HEAVIER SHOWERS AND
THUNDERSTORMS. THE SNOW LEVEL WILL BE BETWEEN 4500 TO 5000 FT AT
THE ONSET OF PRECIPITATION THIS MORNING...QUICKLY LOWERING TO
AROUND 3000 FT THIS EVENING. SNOW SHOWERS WILL BEGIN BY LATE MORNING
FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SPREADING
INTO THE SAN DIEGO COUNTY MOUNTAINS BY THE AFTERNOON. HEAVIEST
SNOWFALL IS EXPECTED THIS AFTERNOON AND EVENING...WITH SCATTERED
SNOW SHOWERS LINGERING INTO EARLY THURSDAY AFTERNOON. GUSTY
SOUTHWEST TO WEST WINDS WILL ALSO ACCOMPANY THIS STORM THIS
MORNING THROUGH THE EVENING.

CAZ055-056-152200-
/O.UPG.KSGX.WS.A.0002.120215T2100Z-120216T1800Z/
/O.NEW.KSGX.WW.Y.0003.120215T2100Z-120216T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE...
BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE...
FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT...
I-15 AT 3500 FEET...LAKE ARROWHEAD...MOUNT BALDY...
MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN...RUNNING SPRINGS...
TWIN PEAKS...WRIGHTWOOD...AGUANGA...ANZA...GARNER VALLEY...
IDYLLWILD...MOUNTAIN CENTER...PINE COVE...PINYON PINES...
VISTA GRANDE
251 AM PST WED FEB 15 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW ...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 10 AM PST THURSDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* SNOW LEVELS: SNOW LEVELS WILL FALL FROM NEAR 4500 TO 5000 FEET
  THIS MORNING TO BETWEEN 3500 AND 4000 FEET BY THE AFTERNOON.
  SNOW LEVELS WILL CONTINUE TO FALL THIS EVENING TO AROUND 3000
  FEET...AND MAY BE LOCALLY LOWER WITH HEAVIER SHOWERS.

* SNOW ACCUMULATIONS: 4 TO 6 INCHES ABOVE 3000 FT. LOCALLY HIGHER
  AMOUNTS POSSIBLE IN HEAVIER SHOWERS AND THUNDERSTORMS. LIGHT
  ACCUMULATIONS POSSIBLE BETWEEN 2500-3000 FT TONIGHT.

* TIMING: THIS AFTERNOON THROUGH THURSDAY MORNING.

* WINDS: AREAS OF SOUTHWEST TO WEST WINDS 15 TO 25 MPH...WITH
  GUSTS TO 45 MPH THROUGH THIS EVENING. OVER THE SAN BERNARDINO
  MOUNTAINS...WINDS WILL QUICKLY TRANSITION FROM WEST TO NORTHEAST
  20 TO 30 MPH TONIGHT...WITH LOCAL GUSTS TO 60 MPH BY EARLY
  THURSDAY MORNING. OVER THE RIVERSIDE COUNTY MOUNTAINS...WINDS
  WILL SHIFT TO THE NORTHEAST TO EAST AND WEAKEN OVERNIGHT.

* VISIBILITY: LOCALLY REDUCED TO NEAR ZERO IN SNOW...BLOWING 
  SNOW...AND FOG.

* IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE
  MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER AND
  POSSIBLE ROAD CLOSURES. CARRY CHAINS...AND TAKE EXTRA FOOD...
  WATER...AND CLOTHING. TRAVEL MAY BE IMPACTED ALONG I-15 THROUGH
  THE CAJON PASS AND OTHER MOUNTAIN HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CAZ058-152200-
/O.UPG.KSGX.WS.A.0002.120215T2100Z-120216T1800Z/
/O.NEW.KSGX.WW.Y.0003.120215T2100Z-120216T1800Z/
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...BOULEVARD...CAMERON...
CUYAMACA...DESCANSO...JULIAN...LAKE HENSHAW...MORENA VILLAGE...
MOUNT LAGUNA...PINE HILLS...PINE VALLEY...RANCHITA...
WARNER SPRINGS
251 AM PST WED FEB 15 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 AM PST THURSDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 3000 FEET FOR SNOW AND GUSTY WEST WINDS...WHICH
IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST THURSDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.

* ELEVATION: ABOVE 3000 FEET.

* SNOW LEVELS: SNOW LEVELS WILL FALL FROM NEAR 5000 FEET THIS
  MORNING TO BETWEEN 3500 AND 4000 FEET BY THE AFTERNOON. SNOW
  LEVELS WILL CONTINUE TO FALL THIS EVENING TO AROUND 3000
  FEET...AND MAY BE LOCALLY LOWER WITH HEAVIER SHOWERS.

* SNOW ACCUMULATIONS: 4 TO 6 INCHES ABOVE 3000 FT. LOCALLY HIGHER
  AMOUNTS POSSIBLE IN HEAVIER SHOWERS AND THUNDERSTORMS.

* TIMING: THIS AFTERNOON THROUGH THURSDAY MORNING.

* WINDS: AREAS OF WEST WINDS 15 TO 25 MPH...WITH GUSTS TO 50 MPH
  THROUGH THIS EVENING. WINDS WILL SHIFT TO THE EAST AND
  WEAKEN SUBSTANTIALLY OVERNIGHT.

* VISIBILITY: LOCALLY REDUCED TO NEAR ZERO IN SNOW...BLOWING 
  SNOW...AND FOG.

* IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE
  MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER AND
  POSSIBLE ROAD CLOSURES. CARRY CHAINS...AND TAKE EXTRA FOOD...
  WATER...AND CLOTHING. TRAVEL MAY BE IMPACTED ALONG I-8 AND
  OTHER MOUNTAIN HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SS

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this winter storm watch went out at Feb 14, 9:25 AM PST, 4 hours 7 minutes earlier.

Area forecast discussion, Feb 14, 9:25 AM PST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 AM PST TUE FEB 14 2012

.SYNOPSIS...
SHOWERS OVER SAN DIEGO COUNTY WILL CONTINUE TO DISSIPATE OVER
SOUTHERN SAN DIEGO COUNTY TODAY. LINGERING CLOUDS AND COLD AIR WILL
RESULT IN BELOW NORMAL TEMPERATURES CONTINUING. A SECOND COLD STORM
FROM THE NORTH IS EXPECTED FOR WEDNESDAY AND WEDNESDAY NIGHT. IT IS
EXPECTED TO BRING NUMEROUS SHOWERS WEDNESDAY AFTERNOON AND
EVENING...A SLIGHT CHANCE OF THUNDERSTORMS...AND GUSTY WEST WINDS IN
THE MOUNTAINS AND DESERTS. OFFSHORE FLOW WILL FOLLOW FOR LATE
WEDNESDAY NIGHT AND THURSDAY WITH STRONG NORTHEAST WINDS THROUGH AND
BELOW PASSES AND CANYONS. WEAKER NORTHEAST WINDS WILL LINGER INTO
FRIDAY WITH HIGHER TEMPERATURES. GRADUALLY COOLER FOR SATURDAY
THROUGH MONDAY WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS AT
TIMES.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

RADAR IMAGERY THIS MORNING INDICATES SCATTERED TO ISOLATED LIGHT
SHOWERS CONTINUING OVER SOUTHERN SAN DIEGO COUNTY...EXCLUDING THE
DESERTS. THE UPPER TROUGH...WHICH HAS BEEN BRINGING THE
PRECIPITATION SINCE YESTERDAY...IS CURRENTLY OVER NORTHWEST ARIZONA
ACCORDING TO WATER VAPOR SATELLITE IMAGERY. AS THE UPPER TROUGH
CONTINUES TO MOVE OFF TO THE EAST...SHOWERS IN SAN DIEGO COUNTY WILL
DECREASE IN COVERAGE AND LIKELY DISSIPATE COMPLETELY BY LATE THIS
AFTERNOON. LINGERING COLD AIR AND CLOUDS HANG AROUND TODAY AS A WEAK
TRANSITORY RIDGE MOVES IN.

ON WEDNESDAY...ANOTHER COLD UPPER TROUGH WILL MOVE DOWN FROM THE
NORTH. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THIS SYSTEM MOVING
OVER SOUTHERN CALIFORNIA DURING THE DAY WEDNESDAY AND CONTINUING TO
MOVE SOUTH OVER BAJA THROUGH EARLY THURSDAY MORNING. MOISTURE WITH
THIS TROUGH LOOKS A BIT DEEPER THAN THE ONE THAT CAME THROUGH LAST
NIGHT...AND 500MB TEMPERATURES WITH THIS SYSTEM GET AS COLD AS -29
DEG C. THUS...LOOKS LIKE NUMEROUS RAIN SHOWERS AND SOME
THUNDERSTORMS PRODUCING SMALL HAIL/GRAUPEL WILL BE POSSIBLE
WEDNESDAY. THE MAJORITY OF THE RAINFALL IS EXPECTED  WEDNESDAY
AFTERNOON AND EVENING WITH AMOUNTS RANGING FROM ONE TENTH TO ONE
QUARTER OF AN INCH NEAR THE COAST...TO ONE HALF TO THREE QUARTERS OF
AN INCH IN THE MOUNTAINS. RAINFALL AMOUNTS IN THE DESERTS ARE
EXPECTED TO BE ONE TENTH OF AN INCH OR LESS. SNOW LEVELS LOOK TO
FALL DOWN TO AS LOW AS 3500 FEET OR SO BY WEDNESDAY NIGHT...WITH 3
TO 6 INCHES...AND LOCALLY HIGHER AMOUNTS...OF STORM TOTAL SNOW
POSSIBLE MAINLY ABOVE 4000 FEET. A WINTER STORM WATCH MAY NEED TO BE
ISSUED LATER TODAY FOR THE HIGHER ELEVATIONS. WESTERLY WINDS WITH
THIS TROUGH DO NOT APPEAR TO BE AS STRONG...WITH SOME GUSTS TO 45-50
MPH OVER THE MOUNTAINS AND DESERTS LIKELY.

AS THE TROUGH MOVES OUT OF SOUTHERN CALIFORNIA...HIGH PRESSURE AT
THE SURFACE STARTS TO BUILD OVER THE GREAT BASIN. IN
ADDITION...THERE WILL BE SOME DECENT NORTH TO NORTHEAST WINDS IN THE
UPPER LEVELS. THIS WILL LEAD TO THE POTENTIAL FOR STRONG AND GUSTY
OFFSHORE WINDS THROUGH MOUNTAIN PASSES AND CANYONS LATE WEDNESDAY
NIGHT THROUGH THURSDAY. A HIGH WIND WATCH IS IN EFFECT FOR THAT TIME
PERIOD. AS IS TYPICAL DURING OFFSHORE WINDS...WEATHER WILL BE DRY
AND WARMER THURSDAY INTO FRIDAY.

WINDS WILL TRANSITION BACK TO THE ONSHORE DIRECTION...BRINGING IN A
SLIGHT DECREASE IN TEMPERATURES SATURDAY. TEMPERATURES WILL CONTINUE
TO LOWER ON SUNDAY AS ANOTHER UPPER TROUGH DROPS DOWN FROM THE
NORTH. AT THIS TIME...MODELS INDICATE THAT THE FEATURE WILL STAY
JUST TO THE NORTH AND EAST OF SOUTHERN CALIFORNIA...RESULTING IN A
LOW CHANCE FOR PRECIP. HOWEVER...THIS COULD CHANGE IF FUTURE MODEL
RUNS SHOW THE TROUGH DROPPING DOWN A LITTLE FURTHER SOUTH THAN
CURRENTLY PREDICTED. NEVERTHELESS...ONSHORE FLOW WILL
STRENGTHEN...BRINGING GUSTY WESTERLY WINDS TO THE MOUNTAINS AND
DESERTS AT TIMES THROUGH MONDAY...ALONG WITH CONTINUED BELOW NORMAL
TEMPERATURES.

&&

.AVIATION...
141555Z...COASTS/VALLEYS/MTNS THROUGH 2000 UTC...MULTIPLE BKN CLDS
BTWN 2000-10000 FT MSL WITH MTNS OBSCD IN CLDS/PCPN. FROM 2000 UTC
TO 15/0200 UTC...SCT-FEW CLDS BTWN 2500-8000 FT MSL WITH HIER MTNS
OBSCD...AFTER 0200 UTC MOSTLY SKC.

DESERTS...SCT-FEW CLDS BTWN 8000-10000 FT MSL AND VSBY P6SM.

&&

.MARINE...
COMBINED SEAS STILL RUNNING SEVERAL FEET ABOVE GUIDANCE...BUT TREND
SINCE 0600 PST HAS BEEN SHARP DOWNWARD TREND...LIKEWISE WINDS
DROPPING OFF QUICKLY. WILL STAY WITH DROPPING SMALL CRAFT ADVISORIES
AND HIGH SURF ADVISORIES AT 1000 PST. MAY NEED A NEW HIGH SURF
ADVISORY FOR TONIGHT THROUGH THURSDAY MORNING DUE TO THE NEW WNW
SWELL AT 14 SECONDS FORECAST TO BUILD TO 8 FT. MAIN IMPACTS WOULD BE
EXPOSED WEST FACING BEACHES OF SOUTH SAN DIEGO COUNTY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     AFTERNOON FOR THE ORANGE COUNTY COASTAL AREAS...SAN
     BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE
     COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

PZ...NONE.

&&

PUBLIC...HARRISON/PG
AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Feb 14, 9:57 AM PST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
957 AM PST TUE FEB 14 2012

CAZ042-043-048-050-055>058-060>062-PZZ750-775-151400-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
957 AM PST TUE FEB 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW SHOWERS WILL DISSIPATE THIS MORNING OVER THE SAN DIEGO
COUNTY MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY AFTERNOON AND EVENING...A COLD WINTER STORM FROM THE
NORTH IS EXPECTED TO BRING NUMEROUS SHOWERS...A SLIGHT CHANCE OF
THUNDERSTORMS WITH SMALL HAIL...AND GUSTY WEST WINDS IN THE
MOUNTAINS AND DESERTS WITH STRONGEST GUSTS TO 45 TO 50 MPH. AT THE
LOWER ELEVATIONS...BRIEF HEAVY SHOWERS COULD PRODUCE LOCAL PONDING
IN LOW LYING AREAS. SNOW LEVELS WILL FALL TO 3000 TO 3500 FEET WITH
3 TO 6 INCHES OF SNOWFALL POSSIBLE IN THE MOUNTAINS ABOVE 4000 FEET.

FOR LATE WEDNESDAY NIGHT AND THURSDAY...STRONG AND GUSTY NORTHEAST
WINDS ARE POSSIBLE THROUGH AND BELOW PASSES AND CANYONS AND NEAR
COASTAL FOOTHILLS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

HARRISON/PG

In the hours before

Local storm report, Feb 14, 9:51 AM PST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
951 AM PST TUE FEB 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     SNOW             4 E CRESTLINE           34.25N 117.23W
02/14/2012  M6.0 INCH        SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            UP TO 6 INCHES ON ROUTE 18 NEAR 7000 FEET

0832 AM     SNOW             2 SSW MOUNT LAGUNA      32.84N 116.43W
02/14/2012  M4.0 INCH        SAN DIEGO          CA   TRAINED SPOTTER

            SNOW FALL SO FAR IN PINE VALLEY IS 2.5 INCHES. LIGHT SNOW
            CONTINUES TO FALL.

0911 AM     SNOW             MOUNT LAGUNA            32.87N 116.42W
02/14/2012  M4.0 INCH        SAN DIEGO          CA   CO-OP OBSERVER

0911 AM     SNOW             6 NE VALLEY CENTER      33.28N 116.94W
02/14/2012  M3.0 INCH        SAN DIEGO          CA   DEPT OF HIGHWAYS

            UP TO 3 INCHES REPORT. THE SNOW LEVEL REPORTED AT 3000
            FEET OUTSIDE OF RINCON

0911 AM     SNOW             RANCHITA                33.21N 116.52W
02/14/2012  M2.0 INCH        SAN DIEGO          CA   DEPT OF HIGHWAYS

0911 AM     SNOW             1 SE CAMPO              32.60N 116.46W
02/14/2012  M4.0 INCH        SAN DIEGO          CA   FIRE DEPT/RESCUE

            GUATAY REPORT AT 4000 FEET

0911 AM     SNOW             IDYLLWILD-PINE COVE     33.75N 116.72W
02/14/2012  M2.0 INCH        RIVERSIDE          CA   TRAINED SPOTTER

            5228 FEET

&&

ATARDY

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 2:11 AM PSTSmall Craft AdvisorySGX8 hr
Feb 14, 3:36 AM PSTHigh Wind WatchSGXOrange, Riverside, San Bernardino, San Diego33 hr
Feb 14, 1:32 PM PSTWind AdvisorySGXRiverside, San Bernardino, San Diego32 hr
Feb 14, 1:39 PM PSTSmall Craft Advisory for WindsSGX32 hr
Feb 14, 1:39 PM PSTHigh Surf AdvisorySGXSan Diego36 hr

Nearby

Winter Storm Watches in California, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.